Alert archive / California / Wind Advisories in 2013

Wind Advisory 45, NWS Los Angeles, CA

May 23, 2013

NWS Los Angeles, CA issued this wind advisory at May 23, 2013, 3:00 AM PDT. It took effect at May 23, 2013, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 23, 2013, 3:00 AM PDT (10:00 UTC)
In effect from
May 23, 2013, 12:00 PM PDT
Expired
May 23, 2013, 9:05 PM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WWUS76 KLOX 231000
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 AM PDT THU MAY 23 2013

...ANOTHER BREEZY DAY FOR THE CENTRAL COAST AND ANTELOPE VALLEY...

.ANOTHER BREEZY AFTERNOON AND EVENING ARE FORECAST FOR THE CENTRAL
COAST AND THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. THERE
WILL STILL BE GUSTY CONDITIONS THROUGH THE MOUNTAINS AND BELOW
PASSES AND CANYON ALONG THE SANTA BARBARA SOUTH COAST BUT THESE
WINDS WILL LIKELY BE JUST UNDER ADVISORY CRITERIA.

CAZ059-231800-
/O.CAN.KLOX.WI.Y.0044.000000T0000Z-130523T1000Z/
/O.NEW.KLOX.WI.Y.0045.130523T1900Z-130524T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
300 AM PDT THU MAY 23 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT
FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED.

* WINDS AND TIMING...WEST TO NORTHWEST WINDS WILL INCREASE TO 25
  TO 35 MPH WITH GUSTS TO 45 MPH BY NOON TODAY AND CONTINUE
  THROUGH LATE TONIGHT. WINDS WILL BE STRONGEST ACROSS WESTERN
  PORTIONS. LOCAL GUSTS TO 50 MPH ARE POSSIBLE IN THE FOOTHILLS.

* IMPACTS...MAJOR ROADWAYS THAT WILL LIKELY BE IMPACTED BY THE 
  GUSTY WINDS ARE HIGHWAYS 14 AND 138. MOTORISTS SHOULD ALSO BE 
  PREPARED FOR THE POSSIBILITY OF REDUCED VISIBILITIES IN 
  BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052>054-231100-
/O.CAN.KLOX.WI.Y.0044.000000T0000Z-130523T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA...LOCKWOOD VALLEY...MOUNT PINOS...
ACTON...MOUNT WILSON...SANDBERG
300 AM PDT THU MAY 23 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WIND GUSTS ARE NOW BELOW ADVISORY LEVELS. NORTHERLY WIND GUSTS TO
40 MPH WHICH IS JUST BELOW ADVISORY LEVELS ARE FORECAST FOR LATER
THIS AFTERNOON AND EVENING.

$$

CAZ034-035-231800-
/O.NEW.KLOX.WI.Y.0045.130523T1900Z-130524T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
300 AM PDT THU MAY 23 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

* WINDS AND TIMING...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 
  MPH WITH GUSTS TO 40 MPH THIS AFTERNOON...THEN CONTINUE INTO 
  THE EARLY EVENING HOURS. WINDS WILL BE STRONGEST NEAR THE 
  IMMEDIATE COAST AND ACROSS HIGHER TERRAIN.

* IMPACTS...MAJOR ROADWAYS THAT WILL LIKELY BE IMPACTED BY THE 
  GUSTY WINDS ARE HIGHWAYS 1 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ASR
3 follow-up statements
023 
WWUS76 KLOX 231757
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1057 AM PDT THU MAY 23 2013

...GUSTY WINDS FOR THE CENTRAL COAST AND ANTELOPE VALLEY...

.GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON AND
EVENING FOR THE CENTRAL COAST AND THE ANTELOPE VALLEY. THERE WILL
STILL BE GUSTY CONDITIONS THROUGH THE MOUNTAINS AND BELOW PASSES
AND CANYON ALONG THE SANTA BARBARA SOUTH COAST BUT THESE WINDS
WILL LIKELY BE LESS THAN 35 MPH.

CAZ034-035-240200-
/O.CON.KLOX.WI.Y.0045.130523T1900Z-130524T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
1057 AM PDT THU MAY 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 
  MPH WITH GUSTS TO 40 MPH THIS AFTERNOON...THEN CONTINUE INTO 
  THE EARLY EVENING HOURS. WINDS WILL BE STRONGEST NEAR THE 
  IMMEDIATE COAST AND ACROSS HIGHER TERRAIN.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS TO HIGH PROFILE VEHICLES
  AND TRAILERS ESPECIALLY ALONG HIGHWAYS 1 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-240200-
/O.CON.KLOX.WI.Y.0045.130523T1900Z-130524T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1057 AM PDT THU MAY 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS AND TIMING...WEST TO NORTHWEST WINDS WILL INCREASE TO 25
  TO 35 MPH WITH GUSTS TO 45 MPH THAT WILL CONTINUE THROUGH LATE
  TONIGHT. WINDS WILL BE STRONGEST ACROSS THE WESTERN VALLEY.
  LOCAL GUSTS TO 50 MPH ARE POSSIBLE IN THE FOOTHILLS.

* IMPACTS...MOTORISTS ALONG HIGHWAYS 14 AND 138 SHOULD BE PREPARED
  FOR THE POSSIBILITY OF REDUCED VISIBILITIES IN BLOWING DUST AND
  SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
097 
WWUS76 KLOX 240212
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
712 PM PDT THU MAY 23 2013

...GUSTY WINDS CONTINUE FOR THE CENTRAL COAST AND ANTELOPE
VALLEY...

.GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THIS EVENING FOR THE
CENTRAL COAST AND THE ANTELOPE VALLEY. THERE WILL STILL BE GUSTY
CONDITIONS THROUGH THE MOUNTAINS AND BELOW PASSES AND CANYON ALONG
THE SANTA BARBARA SOUTH COAST BUT THESE WINDS WILL LIKELY BE LESS
THAN 35 MPH.

CAZ034-035-240400-
/O.CON.KLOX.WI.Y.0045.000000T0000Z-130524T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
712 PM PDT THU MAY 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH THIS EVENING. WINDS WILL BE STRONGEST NEAR THE IMMEDIATE COAST AND
  ACROSS HIGHER TERRAIN.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS TO HIGH PROFILE 
  VEHICLES AND TRAILERS ESPECIALLY ALONG HIGHWAYS 1 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-241000-
/O.CON.KLOX.WI.Y.0045.000000T0000Z-130524T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
712 PM PDT THU MAY 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS AND TIMING...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL CONTINUE THROUGH LATE TONIGHT. WINDS WILL
  BE STRONGEST ACROSS THE WESTERN VALLEY. 

* IMPACTS...MOTORISTS ALONG HIGHWAYS 14 AND 138 SHOULD BE 
  PREPARED FOR THE POSSIBILITY OF REDUCED VISIBILITIES IN 
  BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG/BOLDT
359 
WWUS76 KLOX 240405
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
905 PM PDT THU MAY 23 2013

...WIND ADVISORIES NO LONGER IN EFFECT ACROSS SOUTHWEST CALIFORNIA...

.WEST TO NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT.
THIS HAS ALLOWED ALL WIND ADVISORIES TO END ACROSS THE DISTRICT.

CAZ059-240515-
/O.CAN.KLOX.WI.Y.0045.000000T0000Z-130524T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
905 PM PDT THU MAY 23 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

BREEZY CONDITIONS WILL CONTINUE TONIGHT...HOWEVER SPEEDS HAVE FALLEN
BELOW ADVISORY LEVELS.


$$

CAZ034-035-240515-
/O.EXP.KLOX.WI.Y.0045.000000T0000Z-130524T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
905 PM PDT THU MAY 23 2013

...WIND ADVISORY HAS EXPIRED...

BREEZY CONDITIONS WILL CONTINUE TONIGHT...HOWEVER SPEEDS HAVE FALLEN
BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 22, 11:00 PM PDT, 4 hours earlier.

Area forecast discussion, May 22, 11:00 PM PDT, 4 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1100 PM PDT WED MAY 22 2013

NEW AVIATION DISCUSSION

.SYNOPSIS...
GUSTY NORTHWEST WINDS WILL CONTINUE INTO THURSDAY ACROSS THE
MOUNTAINS...DESERTS...AND PORTIONS OF THE COAST. AN AREA OF LOW
PRESSURE WILL LINGER OVER THE REGION THROUGH TUESDAY AND SHOULD
INCREASE THE NIGHT THROUGH MORNING LOW CLOUDS AND FOG...WITH DRIZZLE
EARLY THURSDAY. TEMPERATURES WILL STAY BELOW NORMAL THROUGH NEXT
TUESDAY...THEN A WARMING TREND SHOULD START TO WARM TEMPERATURES TO
SEASONAL NORMALS BY MIDWEEK.

&&

.SHORT TERM (TONIGHT-SAT)...A BROAD UPPER LEVEL LOW PRESSURE SYSTEM
ACROSS THE WEST COAST WILL CONTINUE TO INFLUENCE OUR WEATHER THROUGH
THE SHORT TERM. THIS HAS STRENGTHENED OUR ONSHORE FLOW TO THE
DESERT...WITH LAX-DAGGETT GRADIENT PEAKING AT +8 MB. MEANWHILE THE
NORTHWEST PRESSURE GRADIENT CONTINUES TO TIGHTEN THIS EVENING ACROSS
THE COASTAL WATERS...EXTENDING INTO PORTIONS OF SOUTHWEST CALIFORNIA.

GUSTY SUNDOWNER WINDS HAVE MATERIALIZED THIS EVENING ACROSS THE SBA
SOUTH COAST...WITH GAVIOTA REPORTING GUSTS UP TO 45 MPH AND SBA
AIRPORT CHECKING IN WITH A GUST OF 32 MPH. SBA-SMX GRADIENT HAS
BEEN TRENDING OFFSHORE THROUGH THE EVENING...WITH A CURRENT
READING OF -4.6 MB. WIND ADVISORIES IN EFFECT TONIGHT FOR THE
SBA SOUTH COAST AND SANTA YNEZ RANGE...WITH GUSTS UP TO 50 MPH
LIKELY. WHILE THE STRONGER WINDS ARE CURRENTLY FOCUSED FROM SBA
WESTWARD TO GAVIOTA...THE GUSTY NORTHERLY WINDS ARE EXPECTED TO
SHIFT EASTWARD OVERNIGHT INTO MONTECITO HILLS. THIS IS NOT A
PARTICULARLY WARM OR DRY SUNDOWNER WIND EVENT...BUT THE STRONG WINDS
WILL STILL BRING AN ELEVATED FIRE DANGER TO THE SBA SOUTH COAST
TONIGHT.

THE WIND ADVISORIES FOR THE CENTRAL COAST WILL LIKELY BE ALLOWED
TO EXPIRE AT 9 PM...AS WINDS SHOULD BEGIN TO DIMINISH THERE.
MEANWHILE...WIND ADVISORIES WILL ALSO REMAIN IN EFFECT UNTIL 3 AM
FOR THE I-5 CORRIDOR OF THE MOUNTAINS AND ANTELOPE VALLEY...WITH
GUSTS UP TO 45 MPH FOR THESE AREAS.

THE STRONG NORTHWEST FLOW AROUND POINT CONCEPTION WILL CONTINUE
TO GENERATE A WELL DEFINED EDDY CIRCULATION. THIS WILL MAINTAIN
A FAIRLY EXTENSIVE AREA OF LOW CLOUDS ACROSS LOS ANGELES COUNTY
AND PORTIONS OF VENTURA COUNTY...WITH A MARINE LAYER DEPTH
EXPECTED TO BE AROUND 3000 FEET. THE DEEPENING MARINE LAYER
COULD GENERATE PATCHY DRIZZLE ACROSS THE LA BASIN OVERNIGHT
INTO THURSDAY MORNING...ESPECIALLY THE FOOTHILLS OF THE SAN GABRIEL
MOUNTAINS.

*** FROM PREVIOUS DISCUSSION ***

NORTHWEST FLOW EXPECTED TO SLACKEN FRIDAY INTO SATURDAY, ALLOWING
THE MARINE LYR CLOUDS TO START MIGRATING NORTH UP THE COAST. NOT 100
PERCENT CONFIDENT THEY WILL FILL IN ALONG THE CENTRAL COAST BUT WILL
STICK WITH THAT FOR NOW. DAYTIME HIGHS EXPECTED TO DIP A FEW MORE
DEGREES THURSDAY WITH THE TROF AND MARINE LYR DEEPENING. STILL
RELATIVELY WARM ACROSS THE SBA COUNTY SOUTH COAST DUE TO SUBSIDENCE
FROM THE NORTH WINDS OVER THE SANTA YNEZ RANGE.

TROF LIFTS A TAD FRIDAY AND THE EDDY EXPECTED TO WEAKEN AS WELL SO
MOST AREAS SHOULD BE A COUPLE DEGREES WARMER. AGAIN THE OPPOSITE
TREND FOR SBA WITH NORTHERLY WINDS WEAKENING. THEN TURNING COOLER
WITH A DEEPER MARINE LYR SATURDAY AS THE TROF AGAIN DEEPENS ALONG
THE WEST COAST.

.LONG TERM (SUN-WED)...MODELS DIFFERING WITH THE DETAILS ON NEXT
WEEK BUT IMPACTS PRETTY MINIMAL EITHER WAY. MAIN THING TO WATCH FOR
IS THE POSSIBILITY FOR NORTHWEST WINDS INCREASING AGAIN ACROSS THE
WESTERN AND NORTHERN PORTION OF THE FORECAST AREA, POSSIBLY LEADING
TO MORE GALE FORCE WINDS OVER THE OUTER COASTAL WATERS AND GUSTY
SUNDOWNERS AND I5 CORRIDOR WINDS. TEMPERATURE TRENDS ALSO UNCLEAR AS
THE GFS IS TENDING TO SHIFT TOWARDS WEAK RIDGING BY TUESDAY WHILE
THE ECMWF SHOWS ANOTHER TROF COMING IN TUE AND WED.

&&

.AVIATION...

23/0600Z

3500 FOOT MARINE LAYER WILL BRING MVFR TO LOW VFR CIGS FROM KLGB TO
KLAX. ONLY FAIR CONFIDENCE IN CLEARING TIMES AS EDDY COULD KEEP
BKN-OVC CONDS IN LATER THE FCST.

KLAX...FAIR CONFIDENCE IN TAF. A 30 PERCENT CHANCE OF CIGS LASTING
TIL 22Z. GOOD CONFIDENCE THAT EAST WIND COMPONENT WILL REMAIN UNDER
8 KT.

KBUR...FAIR CONFIDENCE IN TAF. A 30 PERCENT CHANCE CIGS COULD LAST
UNTIL 19Z. A 40 PERCENT CHANCE THAT CIGS COULD RISE TO 035.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...GOMBERG/MW
AVIATION...ASR
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 22, 6:00 AM PDT, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED MAY 22 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-231300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GALE FORCE NORTHWEST WINDS WILL CONTINUE ACROSS THE OUTER COASTAL
WATERS AND THE NEAR SHORE WATERS NORTH OF POINT CONCEPTION
TODAY AND NIGHT. GALE FORCE WINDS WILL ALSO SPREAD INTO WESTERN
PORTIONS OF THE SANTA BARBARA CHANNEL THIS AFTERNOON AND EVENING.
THE STRONG WINDS WILL GENERATE LARGE...STEEP AND DANGEROUS SEAS IN
THOSE AREAS.

HIGH SURF WILL AFFECT THE BEACHES OF SAN LUIS OBISPO COUNTY AND
WESTERN SANTA BARBARA COUNTY AND WEST FACING BEACHES OF VENTURA AND
LOS ANGELES COUNTIES. THERE WILL BE A HIGH RIP CURRENT RISK ON
ALL BEACHES.

WINDS WILL REACH ADVISORY LEVELS ON THE CENTRAL COAST...IN THE
MOUNTAINS...IN THE ANTELOPE VALLEY...AND ACROSS THE SOUTH COAST OF
SANTA BARBARA COUNTY THIS AFTERNOON. WINDS WILL DIMINISH THIS
EVENING ON THE CENTRAL COAST...BUT NOT UNTIL LATE TONIGHT
ELSEWHERE.

AS WINDS INCREASE THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS OF
SANTA BARBARA COUNTY AND ADJACENT SOUTH COAST...THE INTERSTATE 5
CORRIDOR OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...AND THE
ANTELOPE VALLEY...AND HUMIDITY LEVELS DROP...FIRE DANGER WILL BE
ELEVATED. AS A RESULT...THESE AREAS COULD EXPERIENCE BRIEF CRITICAL
FIRE WEATHER CONDITIONS. HOWEVER...IT DOES NOT APPEAR THAT THE
DURATION OF CRITICAL FIRE WEATHER CONDITIONS WILL BE LONG ENOUGH
FOR THE ISSUANCE OF RED FLAG WARNINGS FOR THIS EVENT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

GALE FORCE NORTHWEST WINDS WILL CONTINUE ACROSS THE OUTER COASTAL
WATERS AND THE NEAR SHORE WATERS NORTH OF POINT CONCEPTION THURSDAY
AND THURSDAY NIGHT.  LARGE...STEEP AND DANGEROUS SEAS WILL CONTINUE
THURSDAY AND THURSDAY NIGHT IN THOSE AREAS.

HIGH SURF WILL AFFECT THE BEACHES OF SAN LUIS OBISPO COUNTY AND
WESTERN SANTA BARBARA COUNTY AND WEST FACING BEACHES OF VENTURA AND
LOS ANGELES COUNTIES THURSDAY MORNING. THERE WILL BE A HIGH RIP
CURRENT RISK ON ALL BEACHES THURSDAY.

WINDS MAY REACH ADVISORY LEVELS ON THE CENTRAL COAST...IN THE
MOUNTAINS...IN THE ANTELOPE VALLEY...AND ACROSS THE SOUTH COAST
OF SANTA BARBARA COUNTY THURSDAY AFTERNOON AND CONTINUE INTO
THURSDAY NIGHT.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:31 PM PDTSmall Craft AdvisoryLOX30 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.